It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bowel Disorders Message Board

Dehydration in the intestines no matter how much h20 I drink !!!!!


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 01-10-2005, 12:46 PM   #1
debbie0331
Newbie
(female)
 
Join Date: Dec 2004
Posts: 1
debbie0331 HB User
Question Dehydration in the intestines no matter how much h20 I drink !!!!!

I was wondering if anybody knew if prolonged use of polyethylene glycol
(miralax) could damage the water or mucus absorption in the lining of intestinal tract or colon. I was on the medicine for too long and now no matter what I eat or drink I cannot have a bowel movement. And no matter how much water I drink, ( I drink 170 ounces a day ), I still go to the doctor's and they say I am dehydrated only in the intestines. and they don't know why. I have tried ALL laxatives and ALL types of fiber and ALL types of fruit and ALL types of vegetables and everything else you could imagine. AND no matter what I cannot go to the bathroom and I have severe pain in the colon area. They have tried to give me colonoscopy's but the stuff they give you to drink to clean you out FIRST does not clean me out at ALL and they cannot do the colonoscopy to find out anything. So they basically say if it was that bad you would be dead and they are basically giving up. But everyday of my life is a pure living nightmare. The only way I can have a bowel movement is using a water enema and that also gives me severe pain. PLEASE help me somebody. PLEASE if anybody knows anything at all about this topic that could help, please reply. I really really really would appreciate it. I pray everyday that somehow someway I will be healed. thank you and God bless!!!

 
Sponsors Lightbulb
   
Old 01-10-2005, 07:11 PM   #2
Rolex
Senior Member
(female)
 
Join Date: Sep 2003
Posts: 192
Rolex HB User
Re: Dehydration in the intestines no matter how much h20 I drink !!!!!

I would get some flax seed oil capsules from the health food store. These contain omega 3 oil. Or start eating salmon. This kind of oil adds lubrication to the intestines and helps a lot. I take 3 in the morning and 3 in the evening. This is also good for your skin. I hopes this helps you.

Why again did you use this miralax for so long???

Last edited by Rolex; 01-10-2005 at 07:12 PM.

 
Old 01-10-2005, 07:51 PM   #3
CDauthier
Inactive
 
Join Date: Mar 2004
Posts: 157
CDauthier HB User
Re: Dehydration in the intestines no matter how much h20 I drink !!!!!

Debbie...In the back of my mind someone told me one time that they too were dehydrated and their doc said you have to drink a combination of fluids..not just water. That being said, the problem you describe is not normal...are you seeing a colon rectal specialist? If not, you need to. If you are, go see another one! Doctors are human and some are better than others...don't give up til you find one that can help you! Cathy

 
Old 01-10-2005, 09:57 PM   #4
Harry
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,515
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Re: Dehydration in the intestines no matter how much h20 I drink !!!!!

I agree with Cathy all doctors are not the same. In the last 10 years I changed Gastro doctors 7 times because they were not listening to me!!! so don't be afraid of changing Doctor. If the Go Lightly did not make you have BMs then you really have a serious problem. I don't know what to do except find a DOC that will work with you!!!

Laxative use for long periods make your bowels lazy and don't contract properly. Fiber both soluble and insoluble fiber is what make your intestines function. A person needs 25 to 35 grams daily for their intestines to work.

God Bless---Harry

 
Old 01-10-2005, 10:40 PM   #5
mlgable
Inactive
 
Join Date: Nov 2000
Location: stoughton WI USA
Posts: 4,067
mlgable HB User
Re: Dehydration in the intestines no matter how much h20 I drink !!!!!

If the prep for a colonoscopy doesn't clean you out well enough that they can do one then the docs need to order some enema's till clear to get you cleaned out so they can do the colonoscopy. Since the docs don't seem to be working WITH you on this one then I agree that it's time to change docs. Also if you stools are hard you may want to add some colace aka docusate to your routine to help keep your stools soft.

 
Old 12-15-2005, 08:13 AM   #6
emmyblu86pink
Newbie
(female)
 
Join Date: Dec 2005
Posts: 1
emmyblu86pink HB User
Re: Dehydration in the intestines no matter how much h20 I drink !!!!!

Debbie,

you could have yeast overgrowth (candida), leky gut, parasites or a number of other things. Search these, check out the Makers Diet by Jordan Rubin and enjoy soaring health. You go girl. A prayer is sent your way.

~Emma

 
Old 12-15-2005, 10:26 AM   #7
Caleyangel
Inactive
(female)
 
Join Date: May 2005
Posts: 36
Caleyangel HB User
Re: Dehydration in the intestines no matter how much h20 I drink !!!!!

Hi

I would change your doctor to get more answers. Also you could try Lactulose - it is liquid that pulls water from your body into your bowel and then in turn softens the stools. I was on it for 18 years before my op. Talk it over with your doc or pharmacist first.

Karen x

Last edited by Caleyangel; 12-15-2005 at 10:27 AM.

 
Old 12-16-2005, 04:47 PM   #8
sorrel2
Senior Member
(female)
 
Join Date: Feb 2005
Posts: 289
sorrel2 HB User
Re: Dehydration in the intestines no matter how much h20 I drink !!!!!

Debbie, I have similar problems... it came on all of a sudden and no one has any answers. Like you, I had NO effect from GoLytely and so can't have a colonoscopy to find out what might be going on. I also need to find a better doc... the ones I've seen so far just shrug and say it isn't a big deal.

The most effective thing I have found is to take LARGE doses of magnesium oxide (sold in pill form as a magnesium supplement... check the ingredients because not all magnesium supplements are oxide.) I take 8000mg per day (yes, eight thousand.) This gives me watery diarrhea. I am not sure if it is moving the impaction that's already in there, but at least I know water is moving through the colon. Warning: I am not sure if this is safe to do long-term.

You could also try bisacodyl suppositories. Oral bisacodyl does nothing in my case, but sometimes the suppositories work.

Use a heating pad or hot-water bottle for the pain. I usually sleep with a hot water bottle on my abdomen.

 
Closed Thread




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:40 AM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!